• JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
 
  Bookmark and Share
 
 
Master's Dissertation
DOI
Document
Author
Full name
Eliane Gil Rodrigues de Castro
E-mail
Institute/School/College
Knowledge Area
Date of Defense
Published
São Paulo, 2019
Supervisor
Committee
Troster, Eduardo Juan (President)
Leme, Luiz Eugenio Garcez
Nogueira, Márcia Dimov
Schvartsman, Claudio
Title in Portuguese
Erros de medicação domiciliares notificados a um Centro de Assistência Toxicológica
Keywords in Portuguese
Centros de controle de intoxicações
Efeitos adversos
Erros de medicação
Farmacovigilância
Pacientes domiciliares
Reações adversas a medicamento
Reações adversas relacionadas a medicamentos
Saúde da criança
Segurança do paciente
Abstract in Portuguese
INTRODUÇÃO: Os erros de medicação (EM) são considerados eventos evitáveis e causas comuns de danos aos pacientes e de admissões hospitalares. No Brasil, são raras as publicações sobre os EM que ocorrem na população pediátrica no ambiente domiciliar. As estratégias preventivas dependem do conhecimento amplo sobre os tipos, características e causas associadas aos EM. OBJETIVOS: Descrever os EM na população pediátrica no ambiente domiciliar nos casos notificados ao Centro de Assistência Toxicológica do Instituto da Criança do Hospital das Clínicas da Faculdade de Medicina da Universidade de São Paulo (CEATOX-ICr-HCFMUSP). MÉTODO: O estudo transversal descreveu os casos de EM notificados no período de janeiro a maio de 2016. Os EM foram classificados quanto ao tipo e a gravidade das consequências clínicas, de acordo com a taxonomia do National Coordinating Council for Medication Error Reporting and Prevention (NCC MERP). Os medicamentos envolvidos no EM foram classificados de acordo com o sistema Anatômico Terapêutico Químico, da Organização Mundial da Saúde. A análise estatística foi realizada pelo programa Statistical Package for Social Science (SPSS), versão 13.0 e os resultados descritos através de freqüências. RESULTADOS: Foram notificados 527 casos de EM na população pediátrica no ambiente domiciliar e os lactentes e os pré-escolares foram os mais atingidos pelos EM (65,5%), com discreto predomínio do sexo masculino (55,6%). Os principais grupos terapêuticos mais envolvidos nos EM foram: sistema respiratório (40,2%), sistema nervoso central (18,4%), sistema digestivo e metabolismo (13,7%), antimicrobianos de uso sistêmico (9,5%). Os principais medicamentos associados aos EM: fenoterol (8,1%), paracetamol (7,6%), nafazolina (5,7%), amoxicilina e associações (3,4%), ipratrópio (3,0%) e vitaminas (3,0%). Os tipos de EM: dose maior (38,9%), medicamento errado (30,7%), dose extra (17,1%). Os principais sintomas apresentados pelos pacientes, de acordo com as alterações nos sistemas: sistema nervoso central (15,2%), cardiovascular (5,1%), gastrointestinais (3,8%). A gravidade das conseqüências clínicas, categorizadas pela taxonomia do NCC MERP: "B" (0,2%), e "C" (70,4%), "D" (8,7%), "E" (17,1%), F (3,4%) e "H" (0,2%). Permaneceram assintomáticos 70,6% dos pacientes. As causas mais comuns associadas aos EM foram: falhas cognitivas (28,6%), similaridade (24,5%), distração (22,6%) e falha na comunicação (19,0%). CONCLUSÃO: Os EM são comuns na população pediátrica durante o tratamento domiciliar e os lactentes e os pré-escolares foram os grupos etários mais atingidos. Os medicamentos do sistema respiratório e do sistema nervoso central foram predominantes nos erros e a maioria dos pacientes permaneceu assintomática. A falha na compreensão sobre o uso do medicamento, a similaridade de embalagem, a distração e a falha de comunicação foram causas associadas aos EM. Neste estudo foi possível descrever os tipos de EM que ocorrem nos casos notificados ao CEATOX-ICr-HCFMUSP na população pediátrica
Title in English
Household medication errors reported to a Poison Control Center
Keywords in English
Adverse drug reaction
Adverse reactions
Child health
Drug-related side effects
Medication error
Outpatient
Patient safety
Pharmacovigilance
Poison control centers
Abstract in English
INTRODUCTION: Medication errors (MEs) are preventable events and common causes of harm and hospital admissions. In Brazil, there is a scarcity of data on MEs in the pediatric population in the home environment. Knowledge about the types of ME, characteristics and causes of MEs may help preventive strategies involving the pediatric population. OBJECTIVES: To describe the characteristics of the MEs in the pediatric population in the home environment. METHODS: A cross-sectional study about MEs in the pediatric population in the home environment of the reported cases to Centro de Assistência Toxicológica do Instituto da Criança da Faculdade de Medicina da Universidade de São Paulo (CEATOX-ICr-HCFMUSP) between January and May 2016. The data analysis was performed by Statistical Package for the Social Science (SPSS), version 13.0 and the results described through frequencies. The types of ME and the severity of the clinical consequences were categorized according to the National Coordinating Council for Medication Error Reporting and Prevention (NCC MERP) taxonomy. The drugs were classified according the World Heath Organization`s Anatomical Therapeutic Chemical (ATC) system. RESULTS: Overall, 527 MEs cases were reported involving pediatric population in the home environment. The MEs occurred mainly in infants and preschool age groups (65,5%) with a slight predominance of males (55,6%). The most frequently therapeutic groups involved were respiratory system (40,2%), central nervous system (18,4%), digestive system and metabolism (13,7%) and anti-infective for systemic use (9,5%). The main drugs associated to MEs were phenoterol (8,1%), paracetamol (7,6%), naphazoline (5,7%), amoxicilin (3,4%), ipratropium (3,0%) and vitamins (3,0%). Most symptoms described were: nervous system disorders (15,2%), cardiovascular disorders (5,1%) and gastrointestinal disorders in 3,8% of the MEs cases. The pediatric patient remanined asymptomatic in 70,6% ME cases. The most common type of ME were "overdose" (38,9%) followed by "wrong medication" (30,7%) and "additional extra dose" (17,1%). Clinical consequences were categorized according NCC MERP taxonomy: "B" (0,2%),"C" (70,4%), "D" (8,7%), "E" (17,1%), "F"(3,4%) and H 1 (0,2%). The causes more frequently associated with MEs were cognitive failure (28,6%), packaging similarity (24,5%), distraction and/or memory failure (22,6%) and communication failure (19,%). CONCLUSION: MEs are common in the pediatric population in the home environment. The age groups of Infants and preschoolers were the most exposed to MEs. Respiratory system and central nervous system medications were more associated with MEs. Most patients remained without symptoms. In this study, misunderstanding about of drug use, confusion regarding packaging similarity, distraction and poor communication between healthcare professional and patient and family were contributory factors to MEs. Based on CEATOX-ICr-HCFMUSP data it was possible to describe the types and characteristics of MEs cases reported during the study period
 
WARNING - Viewing this document is conditioned on your acceptance of the following terms of use:
This document is only for private use for research and teaching activities. Reproduction for commercial use is forbidden. This rights cover the whole data about this document as well as its contents. Any uses or copies of this document in whole or in part must include the author's name.
Publishing Date
2019-10-29
 
WARNING: Learn what derived works are clicking here.
All rights of the thesis/dissertation are from the authors
CeTI-SC/STI
Digital Library of Theses and Dissertations of USP. Copyright © 2001-2020. All rights reserved.